International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Call for Papers | Open Access | Double Blind Reviewed

ISSN: 2319-7064


Downloads: 151

Research Paper | Medicine Science | India | Volume 5 Issue 9, September 2016


Augmented Tacrolimus Toxicity - A Consequence of Concomitant Drug-Drug Interaction in Adult Kidney Transplant Recipients

Dr. Divya John Stephy | Dr. C. Ramachandra Bhat


Abstract: IntroductionAdult kidney transplant recipients (KTRs) require long term immunosuppressant drugs to ensure graft viability in vivo. Along the course of their disease and its management, their quality of life is riddled by intermittent illnesses that crop up. The concomitant medicationsused to treat these ailments pave way to a multitude of possible drug interactions, resulting either in immunotherapeutic ineffectiveness or toxicity. This study intends to determine the Temporal/ Causal relationship, Preventability and Severity of ADRs reported following administration of concomitant medicaments in adult KTRs. MethodologyAdult KTRs on triple regimen of maintenance immunosuppression regime (Tacrolimus + MMF + Prednisolone) were monitored between 3months 2 years of post transplant status. Adverse reactions reported/ documented during this period were analysed. Therapeutic drug monitoring of Tacrolimus was performed as per the treating Nephrologists recommendations. Qualitative Analysis of Causality by Naranjo Algorithm, Preventability by Modified Schumock & Thorton criteria and Severity by Hartwigs Scale were performed. ResultsOn an average, each recipient encountered four adverse events. Of the total of 64 documented adverse reactions analysed, 11 (17 %) events had definite causality attributable to immunosuppressants. Five reports of Tacrolimus induced neurotoxic tremors were assessed definitely preventable. Concurrent administration of Calcium Channel Blocker (Amlodipine), Antibiotics (Erythromycin, Ciprofloxacin) and Antifungal (Fluconazole) could have paved way for the occurrence of these ADRs.


Keywords: Tacrolimus, Adverse Drug Reaction, Therapeutic Drug Monitoring, Drug interactions


Edition: Volume 5 Issue 9, September 2016,


Pages: 475 - 479


How to Download this Article?

You Need to Register Your Email Address Before You Can Download the Article PDF


How to Cite this Article?

Dr. Divya John Stephy, Dr. C. Ramachandra Bhat, "Augmented Tacrolimus Toxicity - A Consequence of Concomitant Drug-Drug Interaction in Adult Kidney Transplant Recipients", International Journal of Science and Research (IJSR), Volume 5 Issue 9, September 2016, pp. 475-479, https://www.ijsr.net/get_abstract.php?paper_id=ART20161621

Similar Articles with Keyword 'Adverse Drug Reaction'

Downloads: 120

Case Studies, Medicine Science, India, Volume 6 Issue 9, September 2017

Pages: 646 - 647

Isoniazid Induced Unilateral Painless Gynaecomastia

J B. Sairam | N. Jeeva [7] | S. Prasanth [10]

Share this Article

Downloads: 130

Research Paper, Medicine Science, India, Volume 3 Issue 8, August 2014

Pages: 283 - 285

Hospital Admissions for Tuberculosis in an Indian Metropolitan City

Dr. Shraddha Bhagwat | Dr. Vishwanath Pujari | Dr. Sourabh Rajurkar | Dr. Rahul Lokhande

Share this Article
Top